MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Peeled/Delaminated (1454); Material Separation (1562); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during an unspecified vascular case, a flexor raabe guiding sheath tore during use.Another device of the same type was used to successfully complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Upon return and initial evaluation of the device, the sheath material was separated, but held together by unraveled coils.Delamination was noted.
 
Additional Manufacturer Narrative
E3: occupation: periop manager.H3: device evaluated by mfg: other (81): device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A followup report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 11mar2024.The original procedure involved crossing the bifurcation from the left femoral artery to provide support.The access site was calcified, and the user believes that the bifurcation was steep.A 0.035-inch wire was used during the procedure.The user planned to upsize the complaint device with another manufacturer¿s 6-french sheath in order to deliver a stent requiring use of a 6-french sheath; however, upon sheath exchange, resistance was encountered upon removal of the complaint device over the wire guide.The sheath then separated a few centimeters from the hub, leaving the rest of the sheath in the patient.The inner coils were exposed.The dilator was not reinserted prior to removal of the sheath.Per the reporter, reinsertion of the dilator prior to sheath removal was ¿not required due to wire still in vessel.Also, unable due to damage.¿ a hemostat was used to expose the vessel and manually remove the rest of the sheath, along with the wire, losing access.Manual pressure was applied to the access site.The procedure was unsuccessful, as the user was not able to ¿provide additional care requiring a larger sheath.¿.
 
Additional Manufacturer Narrative
D10: either a 0.035-inch bentson wire or 0.035-inch glidewire advantage was used during the procedure.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an unspecified vascular case, a flexor raabe guiding sheath tore during use.Another device of the same type was used to successfully complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Upon return and initial evaluation of the device, the sheath material was separated, but held together by unraveled coils.Delamination was noted.Additional information was received 11mar2024.The original procedure involved crossing the bifurcation from the left femoral artery to provide support.The access site was calcified, and the user believes that the bifurcation was steep.A 0.035-inch wire was used during the procedure.The user planned to upsize the complaint device with another manufacturer¿s 6-french sheath in order to deliver a stent requiring use of a 6-french sheath; however, upon sheath exchange, resistance was encountered upon removal of the complaint device over the wire guide.The sheath then separated a few centimeters from the hub, leaving the rest of the sheath in the patient.The inner coils were exposed.The dilator was not reinserted prior to removal of the sheath.Per the reporter, reinsertion of the dilator prior to sheath removal was ¿not required due to wire still in vessel.Also, unable due to damage.¿ a hemostat was used to expose the vessel and manually remove the rest of the sheath, along with the wire, losing access.Manual pressure was applied to the access site.The procedure was unsuccessful, as the user was not able to ¿provide additional care requiring a larger sheath.¿ investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection and dimensional verification of the complaint device was also conducted.The complaint device was returned to cook for investigation.Damage was noted throughout the length of the sheath.The sheath was separated approximately 25.5-centimeters from the hub but was held together by unraveled coils.A document-based investigation evaluation was performed.A review of the device history record found one relevant non-conformance on three devices; however, all affected product was scrapped.A review of complaint history found no additional complaints for this lot number.The product ifu warns ¿if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.Although one relevant non-conformance was noted on the lot, all non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that a component failure, unrelated to manufacturing or design deficiencies, contributed to this event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18574909
Report Number1820334-2024-00119
Device Sequence Number8903008
Product Code DYB
UDI-Device Identifier00827002130692
UDI-Public(01)00827002130692(17)241028(10)14315494
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2024
Device Model NumberN/A
Device Catalogue NumberKCFW-5.0-38-90-RB-RAABE
Device Lot Number14315494
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/03/2024
Supplement Date Received by Manufacturer03/11/2024
04/15/2024
Initial Report FDA Received Date01/24/2024
Supplement Report FDA Received Date04/09/2024
05/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown